MAUDE Adverse Event Report: CORDIS CASHEL SABER 6MM4CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL SABER 6MM4CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48006004X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for analysis.Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During use, it was reported that the saber balloon catheter ruptured at ten atmosphere (10 atm).There was no reported patient injury.The saber balloon was replaced with a same size new non cordis balloon catheter, a stent was then implanted and the procedure was completed successfully.A guidewire crossed the lesion and a saber balloon was delivered to the lesion for pre dilatation.However, it ruptured at approximately 10 atm during its initial inflation.The target lesion was the superficial femoral artery.The patient¿s vessel level of tortuousness and calcification was unknown.The rate of stenosis was unknown.The product was clinically used and will not be returned for analysis.
 
Additional Manufacturer Narrative
During use, it was reported that the 6x40mm 150cm saber balloon catheter ruptured at approximately ten atmospheres (10 atm) during initial inflation.The saber balloon was replaced with a same size new non cordis balloon catheter, a stent was then implanted and the procedure was completed successfully.There was no reported patient injury.A guidewire crossed the lesion and a saber balloon was delivered to the lesion for pre-dilatation.The target lesion was the superficial femoral artery which was moderately tortuous and ninety-nine percent stenosis.There was no calcification.There were no difficulty inflating the balloon during prep.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.A competitor¿s inflation device was used and it was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or the guide catheter.The catheter was never in an acute bend.The product was removed intact (in one piece) from the patient.The device was not returned for analysis.A device history record (dhr) review of lot 17594137 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Based on the limited information available for review, vessel characteristics (99% stenosis and moderate tortuosity) may have contributed to the reported event since calcified/resistant lesions can damage a balloon.According to the instructions for use, which is not intended as a mitigation, ¿the rated burst pressure is based on the results of in vitro testing.At least (b)(4) of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the dhr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective/preventive action will be taken at this time.

Brand Name
SABER 6MM4CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, tipperary
EI 
MDR Report Key7273372
Report Number9616099-2018-01881
Device Sequence Number16173734
Product Code LIT
UDI-Device Identifier20705032068175
UDI-Public20705032068175
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model Number48006004X
Device Catalogue Number48006004X
Device Lot Number17594137
Was Device Available for Evaluation? No
Distributor Facility Aware Date01/18/2018
Initial Date Received by Manufacturer 01/18/2018
Supplement Date Received by Manufacturer03/19/2018
Initial Report FDA Received Date02/15/2018
Supplement Report FDA Received Date03/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON CATHETER (STERLING, BOSTON SCIENTIFIC), UN